And, I've seen Drs. Endo, Uro, GP.. All my hormones are normal. The only thing I have left to pin it on is the meds.
I haven't been on a date in 2 years, and I choose not to go since I don't feel right in that department.. I've told the neuro about this ever since I got off dilantin and was on neurontin and then moved to keppra. He just seems satisfied with a wait and see approach.
I see him again in July, and if he doesn't listen, I may turn him into a gelding and see how he likes it.
Well if there is somebody you care for , for me anyway getting to know them helps. Then while you are talking to your"doctor" I would be straight up about everything.
I know this tough. God I know. But I have dated guys that don't have epilepsy and have problems. This to shall pass. Really it will.When I have a side effect that I can not stand and I tell my doc I am a person to and I can't live like this, he helps me work it out or go to another doc.
The Topamax definititely affected me. Drove it right out of me. Made me NOT want to have any sex at all. My poor husband. I was just on Keppra before which was not so bad slight decline but with the topamax....nothing. Had to go on Birth control of course since of the risk of birth defects and the doctors not wanting me to get pregnant at this time. So went with the Nueva Ring. So far no problems and the desire issue at least for me was somewhat corrected. So ladies take heart : ) If this is an issue for you. Discuss this with your doctors. I am so glad I did. Hope this helps!
im on keppra a little over 2 months and my sex drive has gone through the roof, its mental. i cant stand near an attractive person without thinking about how i would like to get with them, even attractive friends i never felt attracted to before. its embarrassing and weird. i wonder is it common, i had similar experience on an SSRI before but it went away after awhile. its kinda funny, but im almost afriad i might just grab someone or proposition them or something and im not that kinda person but mentally i feel like being a complete slut. weird right???????????????
had not had that problem with the keppra but maybe the topamax combo cancelelled it out for me? then again I was on a generic keppra and everyone reacts differently to it and it might have to do with how much you were on and your dosing schedule? I only take it 2x daily. I know for me when I started taking the topamax I did not want sex at all. it was quite the dissapointment to my husband it took a dosing adjustment in the topamax and change in the birthcontrol to the nuvaring for me to get things back on track for me anyway. Made it worthwhile the changes though. The seizures are less severe (T/C's)
Happy New Year to everyone!! I've just dropped into this because I've mentioned on here before about my loss of libido, and I've recently decided to add the subject to chapter four of my book. I thought I had an understanding partner, after being together for twelve years, he cleared off in April last year, and I have to say I feel responsible for our break up! My loss of sex drive killed it all, we were best friends and very tactile together before the drugs' side effects really got a grip, I think Keppra specifically was the last straw! I used to say to him, if we don't get help, or talk to a counsellor, or some professional person, that I would end up losing him, he would always assure me that we'd be together forever regardless of the lack of sex!! I'm being honest when I tell you here, we hadn't "made music" together since 2006!!! I think it is vital that newly diagnosed people are told about this possible side effect, from the drugs and the condition itself, let alone what life has to throw in along the way eh guys??!! Like in my case, the menopause, losing mum, jobs etc. Sadly, just before Xmas, I found out that he was seeing another woman, and is marrying her in July!! Well, I can't really blame him, and am surprised he stuck around as long as he did, I guess it shows how strong the rest of our relationship is! I've still got no libido whatsoever, and am now faced with the prospect of "dating" again!!! Oh my god, what a thought!!!???? What I'm going to do when I get to typing the loss of libido into the book, I'll be asking you guys for your experiences, completely anonymously of course, as I think it is vital that I put examples in the book, as I am at the moment, about our auras, just to reassure others that they are not alone in what they are experiencing, and just to prove it, look at what this person has been through etc etc... I love this site too, and it has been a great support, it is just such a shame that we didn't have the internet and all this support in the 1980's, but I want to make sure people know it's there for us now!
you know what Elaine I think you are right! Put it out there in the book Its a natural part of everyones life and its a part of everyones personal adult relationships and it needs to be addressed in an appropriate fashion. There are of course many options available to people nowadays and people should not be afraid to talk about them with their doctors thearpists,counsours, partners etc...Many problems are realted I think are realted to the medications. They do affect the way are thoughts are proccessed after all and our biggest sexual organ after all is our brain. At least that's what they say.
Lainey-So sorry to hear of your major losses. Sounds like you can put some of that grief into your writing. I am in my fifties and am experiencing the loss of sex drive. I am on one AED. Like so many on here, I am subject to depression. I refuse to take the anti depressants, they add to the problem. It is frustrating. My aging hormones have just added to the mix.
Situational depression proliferates what my brain is already ripe for. So your statement about what is happening in the brain is true - it is all about our sex drive. The genitals are just a vehicle for it. :bigsmile:
I am on Tegretol. Is anyone else who has this issue?
I know my estrogen is low/almost non existent. I can not remember why my doctor would not prescribe the cream. She said that could be my problem of zero sex drive. I am lucky we had the last two kids (serious, it was a one night thing, each child, before I went to Alaska for vacation... even marked it on a calendar LOL because it was so rare).
The good news is, my husband understands. I was thinking, we're coming up to our year mark since the last time.
The bad news is, it stinks. It really kind of can damper a relationship. It's hard to explain, but I don't feel AS close to him as in the past. Nothing so severe I'd divorce him, but, I don't know, it really does stink.
I am so glad to see this thread. I have been embarrassed about it. It is not normal for me to be this way but my sex drive disappeared. My doc check all hormone levels and they are good. Is it keppra? or effexor? or the combo? I really need to change this because it is a big drag. Any tips would be helpful. The other side is I say i should be grateful because I am single and do not need to have that imperious urge but it is not me! Is it that I am 43? I do not like it. thanks
I fear that depression is a big part of sex drive falling (pun). It seems to change when I take the amino acid supplement. Does this speak to A.E.D. nutrition interference?
Perhaps it is better this way anyway. Less drive means less desire/less acute sense of LACK.
My sex drive has been killed ever since I stopped Dilantin. I take Keppra now and this is killing me since I'm not married and with the way I have no function or desire have little reason to try and date. I'm 39 years old.
I've thought of going back to Dilantin despite some bone loss because I never had this problem while I took that, but my docs don't agree. Some say do it since I felt fine, other say that Dilantin can cause hypogonadism by lowering Bioavailable Testosterone, and they want me to do testosterone shots and other hormone drugs, but all my hormone test numbers are in the normal range. So, I'm not sure what to do or which direction to go and no docs are any help.
"Low libido, impotence, fatigue, impaired concentration, and sexual dysfunction are important clinical problems that might not be raised by the patient in the clinic...treatment objectives might include improving sexual dysfunction, intellectual capacity, depression, and lethargy; maintaining bone mineral density and possibly reducing fracture risk; increasing muscle mass and strength; and enhancing the quality of life"
In addition to the sexual issues, I show the fatigue and bone loss, feeling of lack of mental sharpness, etc.
So, here I am stuck knowing I felt better and everything worked right while I took Dilantin, but now taking Keppra (which I have heard can be direct sexual hindrance to some men), and not having any sex life at all. With docs disagreeing on the approach to take and me left to figure it out.
This has been going on for nearly 3 years and I am wondering if I'll ever get my life back to normal.
If I could give advice to any man with epilepsy taking AEDs who is currently NOT having any sexual side effect it would be to have a full, detailed hormone workup done to establish what your numbers are when you are functioning normally. Because if you ever change meds and haven't established what works for you ahead of time and then you experience sexual difficulties, your docs may have a no idea of how to treat you since what is normal hormonally for each person is often very different and does not always comport with a reference range.
I can't believe I was ever 43. NOOOOOOOOOOOOOOOOOOOOOOOOOOOO!!!!!!!!!!!!!!!!!!!!
I am going to be 49 in April. There must be a dance for this. It's like pre menopause. Hello, anybody out there? The epileptic 49 year old who still thinks shes 29.LOL No baggage,105 lbs. Driving a cool new car? Help me, I'm hallucinating, just like when I watched the Super Bowl!